MAUDE Adverse Event Report: BIO-RAD MEDICAL DIAGNOSTICS GMBH BLOOD GROUPING REAGENT ANTI-A; SERACLONE ANTI-A

BIO-RAD MEDICAL DIAGNOSTICS GMBH BLOOD GROUPING REAGENT ANTI-A; SERACLONE ANTI-A
Catalog Number 801325100
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/14/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This is our initial report on this incident.
 
Event or Problem Description
The customer reported that two donors and one patient were typed as blood group b, but showed weakly positive reactions with seraclone anti-a.The customer returned the supposedly defective product and also the samples that had caused false positive reactions.Testin gin our quality control laboratory is still ongoing.
 
Additional Manufacturer Narrative
This is our final report on this incident.
 
Event or Problem Description
The customer reported that two donor samples and one patient sample were typed as blood group b, but showed weak positive reactions with seraclone anti-a.The customer returned the supposedly defective product for investigational testing and also the samples that had caused false positive reactions.The two donor samples were provided as segments (pigtails) ((b)(6)) and the patient sample (b)(6)) consisted of red cells in a tube.Our quality control laboratory tested the donor and patient samples with the supposedly defective product in the method immediate spin according the instruction for use and yielded the following results: (b)(6).Because all samples did not contain any serum or plasma reverse typing and testing for irregular red cell antibodies was not possible.Due to the fact that segments (pigtails) are not suited for the molecular typing only one sample, (b)(6), was sent to an external laboratory for molecular abo typing.The result is: abo* b101 / b101.The correct function of the allegedly defective sample was confirmed by testing the negative and positive specificity as well as potency.The instruction for use of seraclone anti-a contains in the chapter "specific performance characteristics" a reference: seraclone® anti-a has the ability to detect minute quantities of a-antigens on red cells (e.G.Ax).However, this capability allows clinical insignificants numbers of a antigens to be detected as in rare cases of b individuals with elevated a antigen level (e.G.B(a) phenomena).Testing by our quality control laboratory confirmed that the allegedly defective lot of seraclone anti-a functions correctly.A review of the batch record documentation showed no irregularities which might have negatively affected the quality of the allegedly defective lot.

Brand Name
BLOOD GROUPING REAGENT ANTI-A
Common Device Name
SERACLONE ANTI-A
Manufacturer (Section D)
BIO-RAD MEDICAL DIAGNOSTICS GMBH
industriestrasse 1
dreieich, hessen 63303
GM  63303
MDR Report Key6111919
Report Number9610824-2016-00072
Device Sequence Number280300
Product Code KSZ
UDI-Device Identifier07611969950065
UDI-Public07611969950065
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 01/16/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/17/2017
Device Catalogue Number801325100
Device Lot Number8543110-03
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/02/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 10/21/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date11/18/2016
Supplement Report FDA Received Date01/16/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SERACLONE ANTI-A, LOT 8616070- 02,EXP. 04/10/2018; SERACLONE ANTI-A, LOT 851050-03, EXP. 04/10/2017